Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 12, 2000, 7:36 PM CDT for Saint Tammany Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2000, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 12, 2000, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Tammany Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
440 WUUS54 KLIX 130037 SVRNEW LAC103-130100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 736 PM CDT WED APR 12 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA * UNTIL 800 PM CDT * AT 736 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BUSH...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SUN AND BUSH BY 755 PM CDT THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 5:25 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 12, 5:25 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 525 PM CDT WED APR 12 2000 SEVERE THUNDERSTORM WATCH #167 HAS BEEN EXPIRED AT 22Z. WILL UPDATE ZONE FORECAST TO REMOVE HEADER AND THE REMIANDER OF AFTERNOON PORTION. .NEW...NONE. LA...NONE. MS...NONE. XX
In the hours before
Special weather statement, Apr 12, 7:00 PM CDT, 36 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-130600- THUNDERSTORM OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 700 PM CDT WED APR 12 2000 SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. MOST INTENSE THUNDERSTORMS HAVE BEEN WEAKENING. HOWEVER, A SLIGHT RISK FOR SEVERE THUNDERSTORM DEVELOPMENT WILL REMAIN THROUGH TONIGHT MAINLY NORTHEAST OF THE TIDAL LAKES. FOR MORE INFORMATION VISIT OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.